Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 85, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Sep 26, 2008, 1:45 PM CDT for 5 counties in Alabama; 16 counties in Florida. It took effect at Sep 27, 2008, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2008, 1:45 PM CDT (18:45 UTC)
- In effect from
- Sep 27, 2008, 12:00 PM CDT
- Expired
- Sep 27, 2008, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
All 21 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1527 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 261845 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 245 PM EDT FRI SEP 26 2008 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT /5 PM CDT/ THIS AFTERNOON FOR ALL OF THE FLORIDA BIG BEND EXCEPT DIXIE AND LAFAYETTE COUNTIES...AND FOR ALL OF THE EASTERN FLORIDA PANHANDLE DUE TO AT LEAST ONE HOUR OF LOW RELATIVE HUMIDITY COMBINED WITH HIGH DISPERSION INDICES... ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON FOR ALL OF SOUTHEAST ALABAMA DUE TO EXPECTED 1 TO 2 HOURS OF RELATIVE HUMIDITY BELOW 30 PERCENT COMBINED WITH SURFACE WINDS AROUND 10 MPH AND KBDI VALUES ABOVE 500... ...A RED FLAG WARNING IS IN EFFECT FOR SATURDAY AFTERNOON FOR ALL OF THE FLORIDA BIG BEND AND THE EASTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY WITH POSSIBLY HIGH DISPERSION INDICES... ...A RED FLAG WARNING IS IN EFFECT FOR SATURDAY AFTERNOON FOR ALL OF SOUTHEAST ALABAMA DUE TO EXPECTED 1 TO 2 HOURS OF RELATIVE HUMIDITY BELOW 30 PERCENT COMBINED WITH SURFACE WINDS AROUND 10 MPH AND KBDI VALUES ABOVE 500... .DISCUSSION...A DRY AIRMASS ALONG WITH TEMPERATURES WARMING A FEW DEGREES INTO SATURDAY WILL RESULT IN AT LEAST ONE HOUR OF AFTERNOON RELATIVE HUMIDITIES DROPPING BELOW CRITICAL LEVELS OVER SOUTHEAST ALABAMA AND MOST OF THE FLORIDA PANHANDLE AND BIG BEND. DISPERSIONS WILL SOAR ABOVE 75 DURING THE REST OF THIS AFTERNOON. THEY WILL DECREASE ON SATURDAY AFTERNOON BUT REMAIN AT OR ABOVE 70 AT MOST SPOTS. THEREFORE A RED FLAG WARNING REMAINS IN EFFECT ACROSS SOUTHEAST ALABAMA AND MOST THE FLORIDA FORECAST AREA THIS AFTERNOON. ADDITIONALLY...A RED FLAG WARNING HAS BEEN HOISTED FOR SATURDAY AFTERNOON FOR ALL OF SOUTHEAST ALABAMA AND THE FLORIDA FORECAST AREA. MOISTURE WILL SLOWLY INCREASE FROM SOUTHEAST TO NORTHWEST BEGINNING ON SUNDAY AS AN OLD FRONTAL BOUNDARY MOVING NORTHWARD UP THE FLORIDA PENINSULA WILL RETURN WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS BY WEDNESDAY. THUS RED FLAG CONDITIONS SHOULD END ON SUNDAY. FLZ007-009>019-026>028-262215- /O.UPG.KTAE.FW.A.0072.080927T1800Z-080927T2300Z/ /O.NEW.KTAE.FW.W.0085.080927T1700Z-080927T2300Z/ /O.CON.KTAE.FW.W.0084.000000T0000Z-080926T2200Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR- 245 PM EDT FRI SEP 26 2008 /145 PM CDT FRI SEP 26 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT /5 PM CDT/ THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 7 PM EDT /6 PM CDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 7 PM EDT /6 PM CDT/ SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EDT /5 PM CDT/ THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ ALZ065>069-262215- /O.NEW.KTAE.FW.W.0085.080927T1800Z-080927T2200Z/ /O.CON.KTAE.FW.W.0084.000000T0000Z-080926T2200Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 145 PM CDT FRI SEP 26 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 5 PM CDT SATURDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ029-034-262215- /O.UPG.KTAE.FW.A.0072.080927T1800Z-080927T2300Z/ /O.NEW.KTAE.FW.W.0085.080927T1700Z-080927T2300Z/ LAFAYETTE-DIXIE- 245 PM EDT FRI SEP 26 2008 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 7 PM EDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ BLOCK
3 follow-up statements
000 WWUS82 KTAE 262210 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 610 PM EDT FRI SEP 26 2008 ...A RED FLAG WARNING REMAINS IN EFFECT SATURDAY AFTERNOON FOR THE FLORIDA BIG BEND AND THE EASTERN FLORIDA PANHANDLE DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT WITH POSSIBLE HIGH DISPERSION INDICES... ...A RED FLAG WARNING REMAINS IN EFFECT SATURDAY AFTERNOON FOR SOUTHEAST ALABAMA DUE TO EXPECTED 1 TO 2 HOURS OF RELATIVE HUMIDITY BELOW 30 PERCENT COMBINED WITH SURFACE WINDS AROUND 10 MPH AND KBDI VALUES ABOVE 500... .DISCUSSION...A DRY AIR MASS ALONG WITH WARMER TEMPERATURES ON SATURDAY WILL RESULT IN AT LEAST ONE HOUR OF AFTERNOON RELATIVE HUMIDITIES DROPPING BELOW CRITICAL LEVELS OVER SOUTHEAST ALABAMA AS WELL AS THE FLORIDA BIG BEND AND EASTERN PANHANDLE. DISPERSIONS APPROACH 75 IN SOME LOCATIONS. FLZ007-009>019-026>028-271130- /O.EXP.KTAE.FW.W.0084.000000T0000Z-080926T2200Z/ /O.CON.KTAE.FW.W.0085.080927T1700Z-080927T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR- 610 PM EDT FRI SEP 26 2008 /510 PM CDT FRI SEP 26 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 7 PM EDT /6 PM CDT/ SATURDAY... ...RED FLAG WARNING HAS EXPIRED FOR TODAY... THE RED FLAG WARNING FOR TODAY IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /12 PM CDT/ TO 7 PM EDT /6 PM CDT/ SATURDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ ALZ065>069-271130- /O.EXP.KTAE.FW.W.0084.000000T0000Z-080926T2200Z/ /O.CON.KTAE.FW.W.0085.080927T1800Z-080927T2200Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 510 PM CDT FRI SEP 26 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 5 PM CDT SATURDAY... ...RED FLAG WARNING HAS EXPIRED FOR TODAY... THE RED FLAG WARNING FOR TODAY IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 5 PM CDT SATURDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ029-034-271130- /O.CON.KTAE.FW.W.0085.080927T1700Z-080927T2300Z/ LAFAYETTE-DIXIE- 610 PM EDT FRI SEP 26 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM EDT SATURDAY... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM EDT SATURDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ JAMSKI
000 WWUS82 KTAE 270921 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 521 AM EDT SAT SEP 27 2008 ...A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT UNTIL 7 PM EDT THIS AFTERNOON FOR THE EASTERN FLORIDA PANHANDLE AND BIG BEND DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT UNTIL 5 PM CDT THIS AFTERNOON FOR ALL OF SOUTHEAST ALABAMA DUE TO EXPECTED 1 TO 2 HOURS OF RELATIVE HUMIDITY BELOW 30 PERCENT COMBINED WITH SURFACE WINDS AROUND 10 MPH AND KBDI VALUES ABOVE 500... ...A FIRE WEATHER WATCH IS NOW IN EFFECT SUNDAY AFTERNOON FOR PORTIONS OF THE FLORIDA BIG BEND DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... .DISCUSSION...THE DRY AIR MASS WILL LEAD TO RED FLAG CONDITIONS ACROSS SOUTHEAST ALABAMA...THE EASTERN FLORIDA PANHANDLE AND THE FLORIDA BIG BEND AREAS ONCE AGAIN THIS AFTERNOON. DISPERSIONS WILL RANGE FROM 60 TO 80 ACROSS THESE AREAS DURING THIS TIME TODAY. ON SUNDAY...A FIRE WEATHER WATCH HAS BEEN ISSUED ACROSS PORTIONS OF THE FLORIDA BIG BEND DUE TO POSSIBLE LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT. DISPERSIONS ARE FORECAST TO BE SIGNIFICANTLY LOWER THROUGH THE AFTERNOON HOURS SUNDAY. FLZ016>019-026>029-272045- /O.NEW.KTAE.FW.A.0073.080928T1800Z-080928T2300Z/ /O.CON.KTAE.FW.W.0085.080927T1700Z-080927T2300Z/ GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- 521 AM EDT SAT SEP 27 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT THIS AFTERNOON TO 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ FLZ007-009>015-034-272045- /O.CON.KTAE.FW.W.0085.080927T1700Z-080927T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- DIXIE- 521 AM EDT SAT SEP 27 2008 /421 AM CDT SAT SEP 27 2008/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ ALZ065>069-272045- /O.CON.KTAE.FW.W.0085.080927T1800Z-080927T2200Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 421 AM CDT SAT SEP 27 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 5 PM CDT THIS AFTERNOON... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF WINDS... LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL ENHANCE FIRE GROWTH POTENTIAL. $$
000 WWUS82 KTAE 271901 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 301 PM EDT SAT SEP 27 2008 ...A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM EDT UNTIL 7 PM EDT THIS AFTERNOON FOR THE EASTERN FLORIDA PANHANDLE AND BIG BEND DUE TO LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT UNTIL 5 PM CDT THIS AFTERNOON FOR ALL OF SOUTHEAST ALABAMA DUE TO EXPECTED 1 TO 2 HOURS OF RELATIVE HUMIDITY BELOW 30 PERCENT COMBINED WITH SURFACE WINDS AROUND 10 MPH AND KBDI VALUES ABOVE 500... .DISCUSSION...THE DRY AIR COMBINED WITH TEMPERATURES APPROACHING 90 IN SOME AREAS...WILL LIKELY PRODUCE RED FLAG CONDITIONS ACROSS MUCH OF THE FLORIDA BIG BEND AGAIN ON SUNDAY AFTERNOON...BASED ON LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT. DIMINISHING WINDS WILL RESULT IN LOWER DISPERSION LEVELS SUNDAY. AFTER SUNDAY AFTERNOON...GRADUALLY INCREASING MOISTURE WILL KEEP RELATIVE HUMIDITIES ABOVE CRITICAL LEVELS THROUGH MOST OF NEXT WEEK. FLZ016>019-026>029-280315- /O.UPG.KTAE.FW.A.0073.080928T1800Z-080928T2300Z/ /O.NEW.KTAE.FW.W.0086.080928T1800Z-080928T2200Z/ /O.CON.KTAE.FW.W.0085.000000T0000Z-080927T2300Z/ GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE- 301 PM EDT SAT SEP 27 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 6 PM EDT SUNDAY... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR ARE EXPECTED TO OCCUR. DURATIONS OF FOUR OR MORE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT WILL ENHANCE THE POTENTIAL FOR RAPID FIRE GROWTH. $$ FLZ007-009>015-034-272300- /O.CON.KTAE.FW.W.0085.000000T0000Z-080927T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN- DIXIE- 301 PM EDT SAT SEP 27 2008 /201 PM CDT SAT SEP 27 2008/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT /6 PM CDT/ THIS EVENING... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING. DURATIONS OF FOUR OR MORE HOURS OF RELATIVE HUMIDITY AND HIGH DISPERSION LEVELS ARE CREATING THE POTENTIAL FOR RAPID FIRE GROWTH. $$ ALZ065>069-272200- /O.CON.KTAE.FW.W.0085.000000T0000Z-080927T2200Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON- 201 PM CDT SAT SEP 27 2008 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON... THE COMBINATION OF 1 TO 2 HOURS OF RELATIVE HUMIDITY BELOW 30 PERCENT...SURFACE WINDS AROUND 10 MPH...AND KBDI VALUES ABOVE 500...ARE CREATING THE POTENTIAL FOR RAPID FIRE GROWTH. $$ DUVAL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Sep 26, 1:15 PM CDT, 30 minutes earlier.
Area forecast discussion, Sep 26, 1:15 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
215 PM EDT FRI SEP 26 2008
.SYNOPSIS...AT 2 PM EDT...THE STACKED LOW PRESSURE SYSTEM WAS
CENTERED NEAR THE SC/NC BORDER JUST SOUTHWEST OF CHARLOTTE. THE
SOUTHERN EDGE OF THE CIRRUS CLOUDS EXTEND ACROSS OUR NORTHERNMOST
GEORGIA ZONES. THE COUNTERCLOCKWISE CIRCULATION IS HELPING TO PULL
ADDITIONAL DRY AIR INTO THE LOCAL REGION AND DEW POINTS HAVE DROPPED
INTO THE LOWER TO MID 40S ACROSS PARTS OF SOUTHEAST ALABAMA AND THE
FLORIDA PANHANDLE. AT 2 PM EDT...THE RELATIVE HUMIDITY AT MARIANNA
WAS 19 PERCENT...DOTHAN 23 PERCENT AND TALLAHASSEE 27 PERCENT. WITH
FORECAST DISPERSIONS OVER 75 FOR TODAY OVER NORTH FLORIDA AND WINDS
ABOVE 10 MPH OVER SOUTHEAST ALABAMA...WE HAVE ALREADY VERIFIED OUR
RED FLAG WARNING IN MOST AREAS.
&&
.SHORT TERM...TONIGHT THROUGH SUNDAY...THE STACKED LOW PRESSURE
SYSTEM OVER THE CAROLINAS WILL WEAKEN AS IT LIFTS TO THE NORTH AND
THEN NORTHEAST THROUGH SUNDAY. TIME-HEIGHT CROSS SECTIONS SHOW A
DEEP DRY AIRMASS OVER OUR REGION DURING THE ENTIRE PERIOD AND POPS
WILL BE NIL ALL ZONES. EVEN THOUGH THE SUN ANGLE IS LOWER AND THE
DAYS A BIT SHORTER...THE SUN IS STILL QUITE STRONG THIS TIME OF YEAR
AND WE MAY SEE A FEW 90 DEGREE READINGS THIS WEEKEND. HOWEVER...WITH
THE LOWER HUMIDITY IT WONT FEEL AS UNCOMFORTABLE AS IT DID JUST A
FEW WEEKS AGO. ALSO...ALONG WITH THE DRY AIRMASS AND EXPECTED CLEAR
SKIES AT NIGHT...OUR MIN TEMPS WILL CONTINUE TO DROP BELOW NORMAL.
THE DIURNAL SWING BETWEEN MIN AND MAX TEMPS WILL BE BETWEEN 35 AND
40 DEGREES IN SOME LOCATIONS.
.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...THE MODELS SHOW THE DRY
PATTERN CONTINUING INTO THE UPCOMING WEEK WITH TEMPERATURES
REMAINING NEAR OR JUST BELOW NORMAL. THE UPPER-LEVEL PATTERN WILL
REMAIN QUITE AMPLIFIED THROUGH THIS PERIOD WITH AN UPPER TROUGH
DEEPENING OVER THE EASTERN STATES AS A RIDGE BUILDS OUT WEST. THE
GFS DOES HINT AT A WEAK WAVE DEVELOPING ALONG AN OLD FRONTAL
BOUNDARY SOUTH OF THE CWA AND SHIFTING NORTHWARD TOWARD OUR SE BIG
BEND AREAS SOMETIME AROUND MONDAY NIGHT INTO TUESDAY. HOWEVER...THE
GFS ENSEMBLE MEMBERS AND THE ECMWF KEEP THIS BOUNDARY SOUTH OF THE
LOCAL AREA THROUGH THIS PERIOD.
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...THE MODELS SHOW A DRY COLD
FRONT APPROACHING AND PUSHING THROUGH THE LOCAL AREA FROM NORTHWEST
TO SOUTHEAST. PLENTY OF COLD AIR ADVECTION AND FAIRLY LIGHT
NORTHERLY WINDS DEPICTED IN THE MODELS COULD LEAD TO THE LOW
TEMPERATURES DROPPING INTO THE LOWER 50S AND POSSIBLY INTO THE 40S
OVER PORTIONS OF THE AREA BY THE END OF THE UPCOMING WEEK.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE WEEKEND. THE
GEORGIA TERMINALS WILL SEE A FEW TO SCT CLOUD DECK AROUND 5KFT
THROUGH PORTIONS OF THE 24 HR FORECAST PERIOD. OTHERWISE...MOSTLY
CLEAR CONDITIONS WITH LIGHT TO MODERATE WEST-NORTHWEST WINDS WITH
GUSTS TO AROUND 15 MPH PERSIST OVER THE TERMINALS UNTIL SUNSET...
THEN CLEAR SKIES AND LIGHT WINDS THRU OVERNIGHT.
&&
.MARINE...A VERY WEAK PRESSURE GRADIENT WILL RESIDE OVER THE COASTAL
WATERS THROUGH THE WEEKEND INTO EARLY NEXT WEEK. WINDS WILL BE LIGHT
AND SEAS WILL BE LOW.
&&
.FIRE WEATHER...WE HAD TO EXPAND THE RED FLAG WARNING EASTWARD THIS
AFTERNOON TO INCLUDE TAYLOR AND MADISON COUNTIES. FORECAST
DISPERSION VALUES IN THIS AREA ARE AT OR ABOVE 100 AND THE RH IS NOW
APPROACHING THE CRITICAL VALUE OF 35 PERCENT. WE UPGRADED THE FIRE
WEATHER WATCH ON SATURDAY TO A RED FLAG WARNING FOR ALL OUR FLORIDA
ZONES. WE ALSO INCLUDED OUR 5 SOUTHEAST ALABAMA COUNTIES. THE RH IS
FORECAST TO DROP BELOW 30 PERCENT AND THE KBDI REMAINS ABOVE 500 IN
ALABAMA. THE ONLY CRITERIA IN QUESTION WILL BE THE SUSTAINED WIND
SPEED OF 10 MPH. IT WILL BE A CLOSE BUT WE ONLY NEED AN
INSTANTANEOUS MEASUREMENT TO VERIFY. THE NEW DISPERSION VALUES HAVE
YET YO BE CALCULATED. HOWEVER...THE PREVIOUS FORECASTER COMPUTED
DISPERSIONS ABOVE 75 FOR A PORTION OF THE BIG BEND SATURDAY. FOR
SUNDAY...WE MAY SEE 1 TO 3 HOUR DURATIONS OF LOW RH FOR A PORTION OF
THE BIG BEND. WILL NOT ISSUE A WATCH AT THIS TIME BUT MENTION
CONCERN IN THE FIRE WEATHER PRODUCT.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 53 89 52 90 61/ 0 0 0 0 0
PANAMA CITY 63 85 65 87 67/ 0 0 0 0 0
DOTHAN 55 86 59 88 63/ 0 0 0 0 0
ALBANY 54 87 59 89 63/ 0 0 0 0 0
VALDOSTA 54 88 54 90 61/ 0 0 0 0 0
CROSS CITY 56 86 57 87 66/ 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING UNTIL 5 PM CDT THIS AFTERNOON FOR ALL ZONES.
RED FLAG WARNING FROM 1 PM CDT UNTIL 5 PM CDT SATURDAY AFTERNOON
FOR ALL ZONES.
GA...NONE.
FL...RED FLAG WARNING UNTIL 6 PM EDT /5 PM CDT/ THIS AFTERNOON FOR
ALL BUT LAFAYETTE AND DIXIE COUNTIES.
RED FLAG WARNING FROM 1 PM EDT /12 NOON CDT/ UNTIL 7 PM EDT
/6 PM CDT/ SATURDAY AFTERNOON FOR ALL ZONES.
GM...NONE.
&&
AVIATION/FIRE WX...BLOCK
PUBLIC/MARINE...BARRY
LONG TERM...GIBBSHazardous weather outlook, Sep 26, 3:07 AM CDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 407 AM EDT FRI SEP 26 2008 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-270815- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 407 AM EDT FRI SEP 26 2008 /307 AM CDT FRI SEP 26 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... DRY AND WARM CONDITIONS WILL ENHANCE THE SPREAD OF WILDFIRES TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... WIDESPREAD HAZARDOUS WEATHER IS UNLIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 3:04 AM CDT | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 11 hr |
Nearby
Red Flag Warnings in Florida, 2008Red Flag Warnings in Alabama, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.